Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 175, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 11, 2008, 3:37 AM CDT for Cass County, Sarpy County, Nebraska; Mills County, Pottawattamie County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 3:37 AM CDT (08:37 UTC)
- Expired
- Jun 11, 2008, 4:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Mills County, IA, Pottawattamie County, IA, Cass County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:18 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 11, 3:18 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 AM CDT WED JUN 11 2008
.DISCUSSION...
SVR WEATHER/HEAVY RAIN TDA/TNGT MAIN FORECAST CONCERN AND FOCUS.
STRONG H85 THETA E ADVCTN WAS FUELING MORNING SVR CONVECTION SERN
NEBRASKA BUT WARMER/DRY MID LVL AIR HAD SUPPRESSED ACTIVITY A
BIT FTHR NW...AS OF 07Z...BUT CONVECTION WAS DVLPG MORE AT 08Z.
00Z 4KM WRF PCPN COMPOSITE REFLECTIVITY WAS HANDLING SITUATION
FAIRLY WELL AND THIS MODEL PUSHED MAJORITY OF QPF E OF THE CWA BY
18Z WITH MOST OF THE EXPLOSIVE NEW DVLPMENT NEAR FRONT IN 22Z-00Z
PD FM SW TO NE ACROSS CWA. GRIDS WERE DRAWN UP TO REFLECT THIS
THINKING...WITH SCT MENTION THRU MID MORNING THEN A LULL IN POPS
BEFORE INCREASING AGAIN BY LATE AFTN...ALTHOUGH THIS MAY BE
SMOOTHED IN ZFP PRODUCT. WITH SW TO NE TRAINING LIKELY EARLY IN
THE EVENT BEFORE PCPN PROBABLY PROPAGATING ESE LATER TNGT
...PRECIPITABLE WATER VALUES RUNNING HIGH AND INDICIES LOW...A
FLASH FLOOD WATCH WL BE ISSUED SERN 2/3RDS. OUTFLOW BOUNDARIES/CONVECTIVE
DEBRIS FROM MORNING CONVECTION COULD WRECK HAVOC WITH NEW DVLPMENT
INTO AFTN AND TEMPS BUT LEFT HIGHS BASICALLY ALONE AND FORMER WILL
HAVE TO BE DEALT WITH AS IT OCCURS LATER. COULD ALSO SEE NEED FOR
WIND ADVISORY SECTIONS OF THE SE LATER TDA ALSO...BUT MORNING
CONVECTION PROVIDES A LITTLE UNCERTAINTY.
STARTED DECREASING POPS FM NW TO SE LATER TNGT INTO THUR...BUT
INCLUDED SLGT CHC OF AFTN CONVECTION FAR N THU AFTN AS
HTG...COOLING MID LVL TEMPS AND JET SEGMENT COULD TOUCH OFF A FEW
TSTMS SIMILAR TO MON. AIRMASS TRAILING CURRENT COLD FRONT PRETTY
COOL WITH READINGS IN THE LOWER 50S IN WRN NEBR...THUS TRIMMED
BACK LOWS TNGT. NEXT FRONT IS SIMILARLY FORECAST BY 00Z ECMWF AND
GFS TO ENTER NRN ZONES BY 00Z SUN...BUT GFS ENSEMBLES
SMOOTHS/WASHES BOUNDARY OUT BY SUN AND THAT TIME PD MAY NEED MORE
ADJUSTING IN LATER FORECASTS. HOWEVER..DUE TO TIME RESTRAINTS THIS
MORNING LTL/NO CHANGES MADE TO FRI AND BEYOND.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THROUGH 12/12Z.
SCATTERED THUNDERSTORMS DEVELOPING EARLY WEDNESDAY MORNING MAY
BRING BRIEF MVFR CIGS/VSBYS TO KOMA/KOFK AND KLNK TAF SITES. THOSE
STORMS SHOULD BE MOVING EAST OF THE MISSOURI RIVER BY 14Z. A COLD
FRONT DROPPING SOUTHEAST INTO EASTERN NEBRASKA IS EXPECTED TO
LIGHT UP WITH THUNDERSTORMS AROUND 21Z WEDNESDAY AFTERNOON...AND
COULD AFFECT KOFK AT THAT TIME...THEN TO KOMA AND KLNK BY 00Z.
SEVERE STORMS ARE POSSIBLE WITH WIND GUSTS OVER 50KTS AND LARGE
HAIL. CONTINUED THUNDERSTORM CHANCES WITH ACCOMPANYING MVFR
CIGS/VSBYS ARE EXPECTED BETWEEN 00Z AND 12Z THURSDAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
MORNING FOR NEZ015-034-045.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
FOR NEZ032-033-042>044-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&
CHERMOK/DERGANHazardous weather outlook, Jun 10, 5:28 PM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 528 PM CDT TUE JUN 10 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 528 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT THROUGH WEDNESDAY NIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. THOUGH THE RISK FOR SEVERE THUNDERSTORMS IS LOW...SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY CLOSER TO THE SOUTH DAKOTA BORDER. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON OVER MUCH OF THE AREA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE. A COLD FRONT WILL BE MOVING SOUTHEAST INTO EASTERN NEBRASKA DURING THE AFTERNOON. VERY WARM AND MOIST AIR WILL SURGE NORTH AHEAD OF THE FRONT...CAUSING HIGH INSTABILITY. WIND SHEAR WILL ALSO INCREASE THROUGH THE AFTERNOON...SETTING THE STAGE FOR SUPERCELL STORMS TO FORM BY MID TO LATE AFTERNOON. THE CHANCE FOR SEVERE STORMS WILL CONTINUE WELL INTO THE EVENING. HEAVY RAIN WILL BECOME INCREASINGLY LIKELY BY LATE EVENING AND OVERNIGHT. FLOODING CONTINUES ON SEVERAL RIVERS AND STREAMS FROM RECENT HEAVY RAIN. CHECK THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS REGARDING FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY LINGER INTO THURSDAY AND THURSDAY NIGHT IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT CHANCE FOR THOSE THUNDERSTORMS TO BECOME SEVERE. ALSO...ANY LINGERING THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT WILL LIKELY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. DERGAN/ROSS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 41 min |
| Jun 11, 2:50 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 40 min |
| Jun 11, 2:59 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 46 min |
| Jun 11, 3:26 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 49 min |
| Jun 11, 3:43 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 47 min |
| Jun 11, 4:17 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 43 min |
| Jun 11, 4:25 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 22 min |
| Jun 11, 4:28 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 47 min |
| Jun 11, 4:44 AM CDT | Flash Flood Watch | OAX | Burt, Butler, Cass, Colfax, Cuming, Dodge and 17 more | 26 hr |
| Jun 11, 6:26 AM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 23 more | 10 hr |
| Jun 11, 11:14 AM CDT | Areal Flood Warning | OAX | Platte | 24 hr |
| Jun 11, 4:26 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston | 27 min |
| Jun 11, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 43 min |
| Jun 11, 5:02 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 28 min |
| Jun 11, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 50 min |
| Jun 11, 5:36 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Douglas, Lancaster, Saunders, Seward and 1 more | 54 min |
| Jun 11, 5:49 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 26 min |
| Jun 11, 5:56 PM CDT | Tornado Warning | OAX | Saunders | 49 min |
| Jun 11, 6:03 PM CDT | Flash Flood Warning | OAX | Saunders | 3 hr |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 47 min |
| Jun 11, 6:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 59 min |
| Jun 11, 6:23 PM CDT | Tornado Warning | OAX | Burt | 37 min |
| Jun 11, 6:27 PM CDT | Tornado Warning | OAX | Dodge, Douglas, Saunders, Washington | 63 min |
| Jun 11, 6:40 PM CDT | Flash Flood Warning | OAX | Burt, Washington | 3 hr |
| Jun 11, 6:58 PM CDT | Tornado Warning | OAX | Cass, Lancaster, Otoe, Saline, Seward | 62 min |
| Jun 11, 5:55 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 39 min |
| Jun 11, 6:59 AM CDT | Flash Flood Warning | OAX | Pottawattamie | 4 hr |
| Jun 11, 12:29 PM CDT | River Flood Warning | OAX | Harrison | 21 hr |
| Jun 11, 6:08 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 37 min |
| Jun 11, 6:13 PM CDT | Flash Flood Warning | OAX | Monona | 3 hr |
| Jun 11, 6:57 PM CDT | Tornado Warning | OAX | Harrison, Monona | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.